Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 24, NWS Eureka, CA

May 11, 2009

NWS Eureka, CA issued this small craft advisory at May 11, 2009, 2:53 PM PDT. It took effect at May 11, 2009, 6:00 PM PDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
May 11, 2009, 2:53 PM PDT (21:53 UTC)
In effect from
May 11, 2009, 6:00 PM PDT
Expired
May 13, 2009, 9:00 AM PDT
In force
39 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WHUS76 KEKA 112153
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 PM PDT MON MAY 11 2009


PZZ475-121200-
/O.CAN.KEKA.SI.Y.0037.090512T0100Z-090513T1600Z/
/O.NEW.KEKA.SC.Y.0024.090512T0100Z-090513T1300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
253 PM PDT MON MAY 11 2009

...SMALL CRAFT ADVISORY WINDS AND HAZARDOUS SEAS IN EFFECT FROM 6
PM THIS EVENING TO 6 AM PDT WEDNESDAY...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.



&&

$$
4 follow-up statements
390 
WHUS76 KEKA 120840
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
140 AM PDT TUE MAY 12 2009

PZZ455-122230-
/O.EXB.KEKA.SC.Y.0024.090512T1000Z-090513T1300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
140 AM PDT TUE MAY 12 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-122230-
/O.EXT.KEKA.SC.Y.0024.000000T0000Z-090513T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
140 AM PDT TUE MAY 12 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
874 
WHUS76 KEKA 122127
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
227 PM PDT TUE MAY 12 2009

PZZ455-130530-
/O.CON.KEKA.SC.Y.0024.000000T0000Z-090513T1300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
227 PM PDT TUE MAY 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-130530-
/O.CON.KEKA.SC.Y.0024.000000T0000Z-090513T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
227 PM PDT TUE MAY 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
766 
WHUS76 KEKA 130907
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
207 AM PDT WED MAY 13 2009

PZZ455-131300-
/O.CON.KEKA.SC.Y.0024.000000T0000Z-090513T1300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
207 AM PDT WED MAY 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-131600-
/O.CON.KEKA.SC.Y.0024.000000T0000Z-090513T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
207 AM PDT WED MAY 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
368 
WHUS76 KEKA 131622
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
922 AM PDT WED MAY 13 2009


PZZ475-131730-
/O.EXP.KEKA.SC.Y.0024.000000T0000Z-090513T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
922 AM PDT WED MAY 13 2009

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 11, 7:28 AM PDT, 7 hours 25 minutes earlier.

Area forecast discussion, May 11, 7:28 AM PDT, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
728 AM PDT MON MAY 11 2009

.SYNOPSIS...A WEAK COLD FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS
AND DRIZZLE TO THE COAST NORTH OF CAPE MENDOCINO THIS MORNING. DRY
WEATHER WILL RETURN THIS AFTERNOON THROUGH MID WEEK.

&&

.DISCUSSION...SATELLITE IMAGERY TONIGHT SHOWS LOW CLOUDS FILLING IN
ALONG THE NORTH COAST AND TO A LESSER EXTENT THE MENDOCINO COAST.
EXPECT THIS TO BE THE CASE COME SUNRISE...AND LAST THROUGH MOST OF
THE DAY AS WEAK ONSHORE FLOWS PERSISTS INTO THE EVENING.
INTERMITTENT DRIZZLE WILL BE POSSIBLE THIS MORNING ALONG THE NORTH
COAST. ALL PRECIP CHANCES WILL END THIS AFTERNOON AS WEAK HIGH
PRESSURE SETTLES IN AHEAD OF THE NEXT FRONTAL SYSTEM SLATED TO MOVE
OVER THE AREA WEDNESDAY AFTERNOON. FIRST CHANCE OF RAIN WILL BE OVER
DEL NORTE COUNTY ASSOCIATED WITH A WEAK WARM FRONT...WITH WIDESPREAD
RAIN ASSOCIATED WITH THE COLD FRONT STARTING WEDNESDAY NIGHT.
UNCERTAINLY LIES IN HOW MUCH RAIN WILL FALL...PARTICULARLY IN DEL
NORTE COUNTY. LATEST NAM12 GUIDANCE SUGGESTS CLOSE TO 1.5 INCHES
BETWEEN 21Z WED AND 12Z THURS WITH GFS POINTING CLOSER TO 0.5 INCHES
DURING THIS TIME. WITH GFS SHOWING CLOSE TO 1 INCH PW JUST OFFSHORE
WITH THIS SYSTEM...WOULD BE INCLINED TO THINK CLOSE TO AN INCH OF
RAIN IN OROGRAPHICALLY FAVORED AREAS IS POSSIBLE. RAIN CHANCES WILL
QUICKLY END THURS AFTERNOON AS THE FRONT PASSES WITH A WARMING AND
DRYING TREND EXPECTED OVER THE WEEKEND. UNCERTAINTY HERE LIES IN HOW
STRONG THE RIDGE WILL GET AND HOW HIGH WE CAN EXPECT DAYTIME TEMPS
TO REACH. GFS/ECMWF AGREE FAIRLY WELL WITH 500MB HEIGHTS APPROACHING
587DM AND 850MB TEMPS NEARING 25C COME SUNDAY AFTERNOON. THESE
VALUES SUGGEST INTERIOR TEMPS APPROACHING THE MID 90S BY THE END OF
THE WEEKEND AND HAVE TRENDED MAX TEMPS UP ACCORDINGLY. COASTAL
LOCALS OVER THE WEEKEND ARE LOOKING AT TEMPS BETWEEN 60F AND 65F
NORTH OF THE CAPE...AND BETWEEN 70F AND 75F SOUTH OF THE CAPE. BK

&&

.AVIATION...WEAK FRONT WAS PRODUCING MOSTLY MVFR CEILINGS ALONG THE
COAST EARLY THIS MORNING. BRIEF IFR CEILINGS AND LIGHT MISTY DRIZZLE
WILL BE POSSIBLE AS AN ONSHORE FLOW DEVELOPS. LOW CLOUD LAYERS
SHOULD LINGER ALONG THE COAST THROUGH MUCH OF THE DAY...BUT THEN
START TO BREAK OUT IN THE LATE AFTERNOON AS HIGH PRESSURE REBUILDS.
NAM12 INDICATE FAIRLY HIGH BOUNDARY LAYER HUMIDITY TONIGHT AND
EXPECT CEILINGS NEAR 1000 FEET TO DEVELOP BY EARLY TUESDAY MORNING.
DJB

&&

.MARINE...NORTH WINDS WILL INCREASE TO SMALL CRAFT ADVISORY STRENGTH
(20-25 KTS) TONIGHT ACROSS THE SOUTHERN WATERS AFTER A WEAK FRONT
DISSIPATES AND HIGH PRESSURE BUILDS TOWARDS THE COAST. THE NORTH
WINDS SHOULD REMAIN IN THE 20-25 KT RANGE THROUGH EARLY WEDNESDAY
MORNING. THE NORTH WINDS WILL SUBSIDE ON WEDNESDAY AS A NEW FRONT
BUSTS DOWN ON THE OFFSHORE HIGH. WINDS WILL BECOME SOUTHERLY...NORTH
OF CAPE MENDOCINO...AND INCREASE IN ADVANCE OF A FRONT WED THROUGH
THU. NORTH WINDS SHOULD RAMP UP AGAIN ON FRI.

SEAS WERE RUNNING QUITE LOW EARLY THIS MORNING...2-3 FT. PERIODS
WERE MIXED...RANGING FROM 7 SECONDS FROM THE NW AND 15 SECONDS
FROM THE S. SEAS SHOULD GRADUALLY BUILD THROUGH WED AS SHORTER
PERIOD WIND DRIVEN SEAS BUILD...EVENTUALLY BECOMING THE DOMINANT
COMPONENT IN THE WAVE SPECTRUM. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR WINDS FROM 6 PM THIS EVENING TO 9 AM PDT
WEDNESDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:13 AM PDTSmall Craft Advisory for WindsEKA13 hr

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.